Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

May 8, 2015Towns County, White County, Georgia

NWS Atlanta, GA issued this special weather statement at May 8, 2015, 4:07 PM EDT for Towns County, White County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2015, 4:07 PM EDT (20:07 UTC)
Expired
May 8, 2015, 4:30 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA

Counties Towns County, GA, White County, GA

The radar

The Greer radar (KGSP), 136 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WWUS82 KFFC 082007
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT FRI MAY 8 2015
 
GAZ008-009-016-082030-
TOWNS GA-WHITE GA-UNION GA-
407 PM EDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND PEA SIZED HAIL 
IN TOWNS...WHITE AND UNION COUNTIES UNTIL 430 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOCCASIN CREEK STATE PARK...OR 9 MILES
SOUTHEAST OF HIAWASSEE...MOVING SOUTHWEST AT 15 MPH.

LIGHTNING...WIND GUSTS OF 40 MPH...AND PEA SIZED HAIL ARE POSSIBLE 
WITH THIS STORM AS THIS STORM MOVES ACROSS TOWNS...WHITE AND UNION 
COUNTIES THROUGH 430 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CLEVELAND...HELEN...UNICOI STATE PARK...BRASSTOWN BALD...SAUTEE...
SMITHGALL WOODS CONSERVATION ARE...LEAF...ANNA RUBY FALLS...CAMP
COLEMAN LAKE...QUALATCHEE LAKE...BLOOD MOUNTAIN SHELTER...VOGEL STATE
PARK...WHITLEY GAP SHELTER...MOUNTAIN SCENE...BLUE MOUNTAIN
SHELTER...ROBERTSTOWN...LOW GAP SHELTER AND BATESVILLE.

LAT...LON 3488 8365 3483 8366 3482 8365 3480 8368
      3476 8363 3473 8362 3472 8364 3469 8364
      3465 8366 3462 8364 3458 8364 3455 8362
      3454 8362 3466 8387 3470 8386 3472 8386
      3474 8395 3493 8379
TIME...MOT...LOC 2005Z 031DEG 11KT 3483 8368 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 8, 2:26 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 8, 2:26 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT FRI MAY 8 2015

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
MUCH OF GEORGIA AND THE SOUTHEAST REGION CONTINUES TO BE
SANDWICHED BETWEEN CUT-OFF UPR LOW/SUB-TROPICAL STORM ANA OFF
THE SOUTH CAROLINA COAST AND A STRONG STORM SYSTEM OVER THE
SOUTHERN GREAT BASIN. THIS IS RESULTING IN LITTLE IF ANY SENSIBLE
WEATHER IMPACTS. A FEW SHOWERS HAVE DEVELOPED OVER THE NORTH GA
MTNS...OTHERWISE MUCH OF THE AREA IS SEEING WARM AND DRY CONDITIONS
BENEATH P/CLOUDY SKIES. 18Z TEMPS WERE GENERALLY IN THE LWR TO MID
80S.

OVER THE NEXT 24-48 HOURS...VERY LITTLE CHANGE IN THE
OVERALL WEATHER PATTERN IS EXPECTED ACROSS NORTH AND CENTRAL GA. A
WEAKENING YET PRONOUNCED UPR RIDGE ORIENTED SW-NE ACROSS THE
REGION WILL MAINTAIN GENERALLY DRY/STABLE AND WARM CONDITIONS
ACROSS THE FORECAST AREA. DIURNAL AFTERNOON/EARLY EVENING
CONVECTION WILL EXIST BOTH SAT/SUN ORIGINATING FROM THE MTNS OF NE
GA. A FEW SHRA/STORMS COULD DRIFT AS FAR SOUTH AS THE I-20
CORRIDOR...HOWEVER THE LACK OF SIGNIFICANT FORCING AND LOW LVL
SHEAR WILL LIMIT ANY ORGANIZED- STRONG/SEVERE STORMS THROUGH
SUNDAY. COLD POOL-GENERATED BOUNDARIES WILL LIKELY BE FOCUS FOR
NEW CONVECTIVE INITIATION. COULD SEE A FEW BRIEF WIND GUSTS
ASSOCIATED WITH ANY STORMS...ESPECIALLY IN THE HIGHER
TERRAIN...BUT NOT EXECTING ANYTHING WIDESPREAD OR OF SIGNIFICANT
IMPACT. DAYTIME TEMPS GENERALLY IN THE 80S WILL CONTINUE TO RUN
AROUND 5-8F DEGREES ABOVE NORMAL.

MEDIUM RANGE MODELS IN PRETTY GOOD AGREEMENT TAKING SUB-TROPICAL
STORM ANA INLAND ALONG THE SOUTH CAROLINA/NORTH CAROLINA COAST
SUNDAY...THEN TRACKING IT NORTH/NORTHEAST /AWAY FROM GA/ AS THE UPR
LVL FLOW/WESTERLIES BECOME MORE INVOLVED.  DJN.83

.LONG TERM /SUNDAY THROUGH FRIDAY/...
LONGWAVE TROUGH AND ASSOCIATED COLD FRONT WILL FINALLY EJECT EAST
EARLY NEXT WEEK...CROSSING THE LOWER MS/TENNESSEE VALLEY MONDAY WITH
A DIFFUSE FRONT GETTING HUNG UP EAST OF THE APPALACHIANS AND ACROSS
CENTRAL/SOUTHERN GA/AL BY TUESDAY. HIGH PRESSURE BUILDS IN BEHIND
THIS SYSTEM BRIEFLY DRYING THINGS OUT MIDWEEK /WEDNESDAY/. BY THE
END OF THE WEEK...A POTENTIAL LOW LVL "WEDGE" SETS UP WITH COOLER
AND WETTER CONDITIONS POSSIBLE. DJN.83

&&

AVIATION...
18Z UPDATE...
HAVE SEEN CU FIELD DEVELOP ACROSS THE AREA AND WILL PERSIST
THROUGH THE AFTERNOON. BEST CHANCE FOR SHRA/TSRA WILL BE ACROSS
NORTHEAST GEORGIA. IT IS POSSIBLE SOME OF THESE COULD DRIFT SW
INTO THE ATL METRO AREA AND HAVE INCLUDED VCSH IN THE PDK TAF
WHERE THE BETTER CHANCES OF THIS ARE. WIND DIRECTION HAS BEEN
VARIABLE. EXPECT IT TO GENERALLY BE AROUND NORTH AT
ATL...INITIALLY MORE NNE AND THEN NNW LATER THIS AFTERNOON. WIND
DIRECTION SHOULD COME BACK TO THE EAST SIDE OVERNIGHT.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON CIGS AND VSBYS. LOW CONFIDENCE ON WIND
DIRECTION.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  85  65  87 /   5  10  10  20
ATLANTA         66  86  68  86 /  10  10  10  20
BLAIRSVILLE     59  80  61  82 /  10  40  30  30
CARTERSVILLE    61  86  64  88 /  10  10  10  20
COLUMBUS        66  89  68  91 /   5   5   5  10
GAINESVILLE     63  83  66  84 /  10  20  10  20
MACON           61  87  64  90 /   5   5   5  20
ROME            60  87  63  88 /  10  10  10  20
PEACHTREE CITY  60  85  63  87 /   5   5  10  20
VIDALIA         64  85  67  89 /   0   5   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DJN.83
LONG TERM....DJN.83
AVIATION...11
Hazardous weather outlook, May 8, 11:37 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 AM EDT FRI MAY 8 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1137 AM EDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHEAST
GEORGIA MOUNTAINS THIS AFTERNOON.

MOISTURE FROM SUBTROPICAL STORM ANA COMBINED WITH DAYTIME HEATING
WILL SUPPORT A ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING ACROSS THE MOUNTAINS OF NORTHEAST GEORGIA.
BRIEF WIND GUSTS TO 35 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING
AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON ACROSS THE
NORTHEAST MOUNTAINS...AND THEN A CHANCE OF THUNDERSTORMS ACROSS MUCH
OF NORTH AND CENTRAL GEORGIA SUNDAY THROUGH THURSDAY. A FEW STORMS
COULD BECOME STRONG...WITH GUSTY WINDS THE PRIMARY THREAT. AT THIS
TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 8, 4:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT FRI MAY 8 2015

GAZ008-009-016-082030-
TOWNS GA-WHITE GA-UNION GA-
407 PM EDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND PEA SIZED HAIL
IN TOWNS...WHITE AND UNION COUNTIES UNTIL 430 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOCCASIN CREEK STATE PARK...OR 9 MILES
SOUTHEAST OF HIAWASSEE...MOVING SOUTHWEST AT 15 MPH.

LIGHTNING...WIND GUSTS OF 40 MPH...AND PEA SIZED HAIL ARE POSSIBLE
WITH THIS STORM AS THIS STORM MOVES ACROSS TOWNS...WHITE AND UNION
COUNTIES THROUGH 430 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CLEVELAND...HELEN...UNICOI STATE PARK...BRASSTOWN BALD...SAUTEE...
SMITHGALL WOODS CONSERVATION ARE...LEAF...ANNA RUBY FALLS...CAMP
COLEMAN LAKE...QUALATCHEE LAKE...BLOOD MOUNTAIN SHELTER...VOGEL STATE
PARK...WHITLEY GAP SHELTER...MOUNTAIN SCENE...BLUE MOUNTAIN
SHELTER...ROBERTSTOWN...LOW GAP SHELTER AND BATESVILLE.

LAT...LON 3488 8365 3483 8366 3482 8365 3480 8368
      3476 8363 3473 8362 3472 8364 3469 8364
      3465 8366 3462 8364 3458 8364 3455 8362
      3454 8362 3466 8387 3470 8386 3472 8386
      3474 8395 3493 8379
TIME...MOT...LOC 2005Z 031DEG 11KT 3483 8368

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.